I apologise in advance for the length of this but any advice would be really really appreciated. I am a 54-year-old male living in UK. About 6 weeks ago my stomach began to feel swollen and I started to experience pain from both the area of my sternum and just under the ribs on my left side. However, I had suffered no gas attacks or heartburn or anything that I would associate with indigestion. Dr prescribed antacids. 14 days later with no improvement, I went back to the surgery and was examined, confirming my stomach was swollen. A blood test for H.Pylori proved positive and I was given a 7-day course of 3 antibiotics. Because of my concern that it might be something major and that my own anxiety could be adding to the problem, further blood tests and an ultrasound scan of my abdomen were arranged. The blood tests proved negative and nothing was apparent on the ultrasound and I was advised that my liver, kidneys, blood count all appeared normal. Before the course of antibiotics finished, I began to develop another symptom which was a slight feeling of nausea combining a desire to vomit and some light headedness although to date I have not yet actually vomited. I initially attributed this feeling to the fact that my appetite had virtually disappeared and I was eating very little. I lost about 5lb during the first couple of days of treatment but nothing since. The antibiotics appeared to get rid of the pains in my stomach and my nausea and I assumed that the H.Pylori had been eradicated. However, after a couple of days of feeling really good, the pains in my sternum started to return although not so strong as before. I saw the Dr again and he advised that sometimes the after effects of HP eradication could be worse that the original symptoms. He has now referred me for an endoscopy. In the interim he has prescribed Meberverine Hydrochloride, which is normally used for easing IBS. He says that any further use of antibiotics might mask any abnormality that could be discovered during the endoscopy but that the Meberverine should assist in reducing any build up of gas that could cause the discomfort. However, it just seems to make my motions very loose when that was previously one part of my constitution that seemed unaffected by the tummy problems. Coincident with ending the HP treatment and beginning the course of Meberverine, my nausea returned but with an unusual feature in that it seemed to be at its worst in the morning to the extent that I could not even face the thought of breakfast which for me was very unusual. Any physical activity seems to help in getting rid of it and usually by lunchtime its affects are largely unnoticeable and my appetite seems to return and increase as the day goes on. If I donít undertake any activity i.e. stay in bed (which is what the nausea makes me feel like doing) then its affects last much longer. I am going to see the Dr tomorrow as the Meberverine has now finished and I donít think I can stand this nausea thing any longer nor face the thought of going to work after Xmas if it persists. I donít think the HP has in fact been cleared up but my Dr is not in agreement with me. I have agonised over whether or not this a something more serious such as cancer but I have tried to take the optimistic view that something should have shown up in the blood tests such as anaemia. I am therefore getting desperate to know as to whether this is HP returned, ulcers, GERD or something worse. Although I have found similar symptoms on these forums, I have yet to find my peculiar type of nausea or confirmation that you can have ulcers or GERD without heartburn or bile etc. Any informal advice would be greatly appreciated.
My gosh this is my exact case! Everything to a tee. I had H.pylori, took the 14 day treatment and my sypmtoms were gone. That was in June and the sypmtoms have been worse since then. I have been to 2 specialist and have had more test done than I have ever had done in my life.The doctor said the endoscopy was perfect and the biopsy reluted in negative for H pylori. He got really frustrated with me and has reduced it to I ma making it up. So i'm waiting to see another specialist prescribed by my doctor.
Now it has turned to Nausea with sever stomach pain. people are telling me that I may have Chrohns but I feel worse than I felt with the H. Pylori. I work as a cosmetice sales person part time and had to leave work 3 hours early because the pain was un bearable. I cry almost every night because it seems like no on can tell me what it is. Have you found anything to at least alleviate your symptoms. I found that eating and going to sleep help. But the nausea and pain strike whenevr they feel like it, whether I"m sleeping or doing something else. I almost wish I had a hiatal hernia or something so the doctor could at least pin point what it is and take the steps to fix it. I have been on Donnatol for IBS which I did not have, Prevacid, Nexium, natural remedies, ginger root, Rantiidine, Protonix, and some other stuff. I am in fear that the rest of my life will be like this and I'm only 20!
Apologies for the extended silence but had to go away for a time. You have my sympathy and sound like you are in much dire straits than myself. Since posting my original item, I got call from my local hospital and they managed to fit me in with an endoscopy on Christmas Eve. Have not seen the written report yet but the doc said it appeared to be all clear and that sample taken would show whether or not I still had the H.Pylori. I was amazed that there was no sign of even ulcers as after the anasthetic wore off totally (about 24 hours), the nausea returned as on a couple of days last past mid day which for me was very strange. Drinking lots of warm water seemed to help and I cannot explain why it appears to vanish by early evening unless it is caused by a build up of gases or something that disperses as I move around in the day. Consequently by evening I am usually ravenous. I rang my local doc to tell him the results of the endoscopy and he advised me to continue taking the Omeprazole (Losec Mups) at 20mg per day for a further week and then every other day for a further two weeks until the written report from the endoscopy came through. He had put me back on these the day that the hospital called me forward but luckily I had not started the course as they can mask stomach problems during examination. I followed his directions for about 10 days but about 4 days ago stopped taking the Losec and low and behold the nausea has almost ceased with none noticed today although I have caught a streaming cold which might be masking it. Am going to stay of the Losec until I have spoken with doc again and am in receipt of the report. Hope things improve for you and I know just how you feel when it seems that nobody outside your immediate circle appears convinced that there is something wrong.